Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Lyrica, pain and blurred vision

Does anyone have blurred vision on the medication, Lyrica???


  • LizLiz Posts: 7,832

    Liz, Spine-health Moderator

    Spinal stenosis since 1995
    Lumber decompression surgery S1 L5-L3[1996]
    Cervical stenosis, so far avoided surgery
  • I am currently tapering off Lyrica and starting Neurontin. It didn't have blurred vision but I had other side effects including: short term memory issues, trouble recalling words and sometimes confusion. I have read that blurred vision is a possible side effect of Lyrica. How long have you been on it and what dose are you taking?
    Progressive DDD
    Chronic S1 Radiculopathy
    Discectomy L5-S1 2002
    Discectomy, Laminotomy/Foraminotomy L3-S1 January 2014
    Bilateral SI Joint Fusion and 2 level spinal Fusion October 2014
  • thoracic spine painthoracic spine pain Posts: 566
    edited 03/30/2014 - 3:09 AM
    Have a look on drugs.com for the side effects of Lyrica. There are so many. My father who has cancer was given Lyrica and it wrecked his central nervous system so much that he ended up in pallative care again because this med made him go from walking unaided to involuntary muscle spasms, loss of balance, blurred vision and so many other things. We took him off it after about 5 days as the nurses advised us to keep giving it to him but he had all the really bad side effects and wish we had taken him off it straight away. If you are having side effects from Lyrica - you will see them if you look up drugs.com - see your Dr immediately - the pallative care Dr advised they do not usually prescribe Lyrica for older people.

    There are other meds for nerve pain.

    Now, after only 5 days on Lyrica he needs a walker, was in hospital for two weeks and still hasn't got his balance back properly. I urge you to see your Dr and advise him/her of the side effects. Lyrica stops nerve pain but works on your central nervous system so if you are sensitive (for want of a better word) to it it can damage to your central nervous system.

    I really wish we had taken him off it straight away and ignored the advice, we as a family were told we could make that decision, but I wish when we saw the side effects that were so blatant we had stopped it straight away.
  • Welcome to the site. I would have a discussion with your doctor if this is happening. It could be something serious.
  • sandisandi Posts: 6,343
    edited 04/02/2014 - 2:45 PM
    Yes, Lyrica can cause blurry vision, and it may go away once your body acclimates to the medication. Side effects with any medication are normal, most of them disappear once you become adjusted to the medication.
    If the blurry vision does not clear up in a few days, or worsens, contact your prescribing doctor.
    Some people will experience a few more side effects than others, but I have never heard of Lyrica destroying someone's central nervous system as was stated .
  • dilaurodilauro ConnecticutPosts: 9,842
    Was your father given Lyrica as a result of his cancer?
    Only asking, because looking into so many negative effects about nerve medications, blurred vision never comes up. and that it caused additional problems in his nervous system.
    Is the Lyrica compound in Australia different from what we have in the USA? Its just so hard to put two and two together and arrive at four. Could there have been other factors that lead to the problems in his central nervous system?
    We dont have any warning on this medication here.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • Sorry to hear about your about your Father and the reactions he had with that medicine.
    It is frustrating how we can all react to different medications and very frightening to try
    any. We can only hope that the side effects go away and the meds can help, but not
    always the case.
    I have had so many reactions to different meds. including pain medications and Lyrica
    is one of them. Vision issues, balance, panic attacks and misc. others.
    Hopefully your Dad does better in the future. I am getting up there in age and I have
    noticed how my body reacts different to things than when I was younger.
  • Most medications can have different side effects for different people.

    These are just a few of the side effects of Lyrica (pregablin) - taken from the U.S. National Library of Medicine -
    Medicine Plus a US website:

    The reason why I attribute the side effects to Lyrica and put two and two together is that none of his other medications changed.

    The ones my father specifically had after he was prescribed Lyrica for nerve pain due to the type of cancer he has, were as follows:

    lack of coordination
    loss of balance or unsteadiness
    uncontrollable shaking or jerking of a part of the body
    muscle twitching

    The ones underneath quoted exactly from the same site are as follows:

    Some side effects can be serious. If you experience any of these symptoms, call your doctor immediately:

    blurred vision, double vision, or other changes in eyesight
    swelling of the eyes face, throat, mouth, lips, gums, tongue, head or neck
    shortness of breath
    muscle pain, tenderness, soreness, or weakness, especially if it comes along with fever
    chest pain

    There are many other side effects that I have not quoted but are on this site. I think the site should be reliable source as it is the US National Library of Medicine. Hope this clears up your questions.
Sign In or Register to comment.